It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-22-2009, 10:27 PM   #1
Junior Member
(female)
 
Join Date: Sep 2008
Location: northern california
Posts: 10
livelifelarge24 HB User
PLEASE HELP i don't deal with this well.new diet or stress causing abdominal misery?

Following what I consider to have been a major medical breakdown/illness, I was put on a gluten and dairy-free diet. My nutritionist and Drs. think this will be the key to my years of intense stomach and GI distress and kidney stones. I have been following the diet mostly, with a few slips here and there for two-three weeks now. I am dealing okay with trying to find and prepare the right foods.

This diet is a huge change for me as the GI discomfort I have been experiencing for years had caused me to drasticially exclude foods from my diet and I was eating very poorly as a result [no variety, no fiber, etc.] I also had been taking 8-12 Imodium a day in order to try to prevent the diarrhea that I was constantly haivng.

I have cut down the Imodium to 1-2 a day and have increased my fiber intake and the variety of foods I'm eating incredibly. Now, a couple weeks into this I am having some extreme discomfort and I am miserable!

About four days ago I was really bloated and constantly feeling full and constantly feeling the urge to "go." Then starting yesterday, the real pain came. Every time I try to eat even the smallest thing, I end up doubled over in pain. It feels like incredibly strong sharp gas pains and it's been debilitating. I don't want to eat anything anymore at all! I have been on the toilet constantly and am now having floating stools and most recently loose stools. I am absoltuely miserable and feeling completely hopeless and helpless.

Is this misery being caused from the new diet? Or is there no relation? I don't know if I should worry and see my Dr. or if I need to calm down and let my body adjust to the new diet and lack of Imodium. I struggle with keeping weight on and every day that I'm afraid to eat is a day that is dangerous to me. Please help me sort all this out!!!!

Thank you for anything you can help with.

 
Sponsors Lightbulb
   
Old 03-08-2009, 05:18 AM   #2
Newbie
(female)
 
Join Date: Mar 2009
Location: Burnley, Lancs. UK
Posts: 6
harper47 HB User
Re: PLEASE HELP i don't deal with this well.new diet or stress causing abdominal mise

If your immune system is weakened then your digestive system could also be affected. 80% of our immune system is used in the digestive process. It could help if you tried a good quality, high potence digestive enzyme supplement to make sure that your food is efficiently digested and your body then receives the nutrients from your food. The loose stools can be from lack of lipase and the result is loose, fatty stools (they float). High fibre can also give floating stools. Stools float because they have not been in the body long enough for water to be extracted from them ~ stools that have had too much water extracted will be hard and heavy and sink in the pan.
The boating can be a result of carbohydrates not being digested fully and the residue then starts to ferment, cause gas and bloating. A digestive enzyme supplement could help here.
Good luck and I hope you find relief soon. .

 
Old 03-18-2009, 08:32 AM   #3
Senior Veteran
(female)
 
NY 1009's Avatar
 
Join Date: Jul 2004
Location: New York, USA
Posts: 896
NY 1009 HB UserNY 1009 HB UserNY 1009 HB User
Re: PLEASE HELP i don't deal with this well.new diet or stress causing abdominal mise

It could be "malabsorption" which will also make you lose alot of weight. they test your stool to see if there's any fat in it. then they give you the enzyme tablets to take on a daily basis. i feel for you, because I too was going undiagnosed for years and now I'm having those same painful attacks but not on an every day basis like you. they just happen out of no where. they're not related to eating meals.

I STILL don't know what's the cause of mine. I DO KNOW that those pains are worst than childbirth pain and i've had four children. that type of pain is enough to make one so exhausted to have to deal with each attack. you can't sit, you can't stand, you can't walk, you don't know what to do to stop the pain.
Mine comes in spasms. every few seconds. then it will just stop out of the clear blue sky.
go figure?
I hope they are able to diagnose your problem.
best wishes,
have your dr. perform one of those malabsorption tests.

Linda

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
constipation help please! 2stuffed Pain Management 12 05-26-2011 04:27 PM
Please read this, I don't know what to do.. Mandilynne Lymphomas 16 01-31-2010 03:08 AM
please help 29 w/ hepc and end stage cirrhosis many ???? christine307 Liver & Pancreas Disorders 16 08-08-2008 07:38 AM
Please comment on symptoms - visit to doctor in order? kathys7777 Cancer: Cervical & Ovarian 2 01-24-2008 04:53 AM
LPR Please help. I have ?'s Andra31 Acid Reflux / GERD 3 01-11-2006 04:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), seabell (5), Gugulimo (5), ladybud (4), JJ (4), gmak (4), puzzik79 (4), cathy1 (3), Meadowsweet33 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!